Wildfire, Roberts
- When
- March 13, 2:45 PM CST to 7:35 PM CST
- Where
- Roberts forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.839, -100.813 (the zone’s center; the record gives no point)
The FM 283 Wildfire began around 1445CST about three miles northwest of Miami Texas in Roberts County. There was one home threatened but was saved, however there were no homes or other structures damaged or destroyed by the wildfire.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The FM 283 Wildfire began around 1445CST about three miles northwest of Miami Texas in Roberts County. There was one home threatened but was saved, however there were no homes or other structures damaged or destroyed by the wildfire. There was one near miss and there was one injury reported, however there were no reports of any fatalities. The wildfire consumed approximately two thousand five hundred and thirty-six acres. The cause of the wildfire was reported to be from downed power lines. There were a total of sixteen fire departments and other fire agencies that responded to the wildfire including the Texas A&M Forest Service and the wildfire was contained around 1935CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 13, 2:17 PM CST, 28 minutes earlier.
Area Forecast Discussion
National Weather Service Amarillo TX
317 PM CDT Wed Mar 13 2019
.DISCUSSION...
The well advertised wind event has occurred pretty much as or a bit
stronger than forecast today. 971mb low centered over southeastern
CO/southwestern KS has driven widespread 50 to 85 mph wind gusts
with sustained winds above 40 mph late this morning and this
afternoon. Expect these winds to continue through this evening.
Stacked upper low will translate toward the Great Lakes and the
surface low will build northeastward along with it. Could still get
some light showers or snow in our western zones this evening as the
surface cyclone builds into Kansas.
Due to the strength of this low, sizable pressure gradient will
persist across the Panhandles through Thursday afternoon. While
winds will not be as strong as today, the OK Panhandle and northern
TX Panhandle may see northwesterly winds of 35 mph or greater. Will
need to monitor for another wind headline in the future. With the
northerly winds and mostly clear skies, have leaned cooler with
temperatures tonight through Thursday night.
Weak flow aloft takes over for the weekend as the aforementioned
wave exits the CONUS. Despite the weak overall flow, subtle upper
troughing is seen, which should allow our surface winds to turn
southwesterly Saturday and Sunday. Slow temperature recovery should
be the result.
Models begin to diverge quite a bit starting Monday as they struggle
with the weak flow regime. There is however rough agreement between
the operational GFS and EC on a cold front pushing through Tuesday
night into Wednesday with enough moisture ahead of it for perhaps
some light rain or snow. The CMC and several GEFS members disagree,
so will not go all out on PoPs and lower temperatures at this time.
Ferguson
&&
.AVIATION...
Very strong winds at all TAF sites today going through around 06Z
Wednesday. Winds will be out of the SW sustained 40-50 kts gusting
to 65 kts at times. Winds should slowly diminish to sustained
near 20 kts with gusts near 30kts for KAMA. For KDHT/KGUY, winds
will shift to more northwesterly past 06Z Wednesday and only
diminish slightly to sustained around 30-35 kts with gusts up to
50 kts continuing towards the end of the TAF period. Skies will be
at VFR with mid level sct coverage.
Meccariello
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 32 46 21 46 26 / 20 0 0 0 0
Beaver OK 33 44 20 49 25 / 20 5 0 0 0
Boise City OK 28 41 16 48 23 / 20 0 0 0 0
Borger TX 34 49 23 50 28 / 20 0 0 0 0
Boys Ranch TX 31 49 21 49 26 / 30 0 0 0 0
Canyon TX 32 48 21 48 25 / 20 0 0 0 0
Clarendon TX 35 49 24 49 26 / 5 0 0 0 0
Dalhart TX 28 45 17 47 22 / 30 0 0 0 0
Guymon OK 32 43 20 48 25 / 20 0 0 0 0
Hereford TX 31 48 20 47 25 / 30 0 0 0 0
Lipscomb TX 35 46 24 50 27 / 20 0 0 0 0
Pampa TX 32 48 20 48 26 / 20 0 0 0 0
Shamrock TX 36 50 24 50 25 / 5 0 0 0 0
Wellington TX 37 51 26 50 27 / 5 0 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...High Wind Warning until 1 AM CDT Thursday for the following
zones: Armstrong...Carson...Collingsworth...Dallam...Deaf
Smith...Donley...Gray...Hansford...Hartley...Hemphill...
Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...Palo
Duro Canyon...Potter...Randall...Roberts...Sherman...
Wheeler.
OK...High Wind Warning until 1 AM CDT Thursday for the following
zones: Beaver...Cimarron...Texas.
&&
77/29Hazardous Weather Outlook National Weather Service Amarillo TX 319 PM CDT Wed Mar 13 2019 OKZ001>003-TXZ001>020-317-140830- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 319 PM CDT Wed Mar 13 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. A High Wind Warning is in effect for the entire Texas and Oklahoma Panhandle. Winds will be sustained 30 to 60 MPH with gusts up to 80 MPH. Blowing dust may also be picked up by this winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong winds may continue across the northern combined Panhandles through Thursday afternoon where additional wind headlines may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
318 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HIGH SUST WINDS GOODNIGHT 35.03N 101.19W
03/13/2019 M58 MPH ARMSTRONG TX MESONET
0302 PM NON-TSTM WND GST GOODNIGHT 35.03N 101.19W
03/13/2019 M72 MPH ARMSTRONG TX MESONET
&&
EVENT NUMBER AMA1900295
EVENT NUMBER AMA1900296
BIEDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
319 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HIGH SUST WINDS 3 W DOZIER 35.08N 100.39W
03/13/2019 M52 MPH COLLINGSWORTH TX MESONET
0237 PM NON-TSTM WND GST 3 W DOZIER 35.08N 100.39W
03/13/2019 M69 MPH COLLINGSWORTH TX MESONET
&&
EVENT NUMBER AMA1900297
EVENT NUMBER AMA1900298
BIEDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
321 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM NON-TSTM WND GST 5 NNW PAMPA 35.61N 101.00W
03/13/2019 M72 MPH GRAY TX AWOS
&&
EVENT NUMBER AMA1900299
BIEDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
322 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HIGH SUST WINDS 11 WNW BOOTLEG 34.89N 102.99W
03/13/2019 M66 MPH DEAF SMITH TX MESONET
0313 PM NON-TSTM WND GST 11 WNW BOOTLEG 34.89N 102.99W
03/13/2019 M81 MPH DEAF SMITH TX MESONET
&&
EVENT NUMBER AMA1900300
EVENT NUMBER AMA1900301
BIEDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
326 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM NON-TSTM WND DMG 7 WSW AMARILLO 35.18N 101.94W
03/13/2019 RANDALL TX EMERGENCY MNGR
DOWNED POWERLINES AT 34TH AND SONCY HAS RESULTED IN THE
CLOSURE OF SONCY BETWEEN 34TH AND 45TH.
&&
EVENT NUMBER AMA1900302
BIEDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
342 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM NON-TSTM WND DMG 4 E AMARILLO 35.20N 101.74W
03/13/2019 POTTER TX NWS EMPLOYEE
NWS EMPLOYEE REPORTS DOWNED SEMI-TRUCK AT LOOP 335
(LAKESIDE) AND 3RD AVE.
&&
EVENT NUMBER AMA1900303
BIEDAThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, March 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 908473.